Sep 24, 2005
dear doc, i write you to have just an idea on which are the side effects about this cocktail, the patient is a male with over 900.000 and 40 cd4, against a lung infectione they gave him co-trimoxazol and codeina fosfato, than this cocktail 1 norvir 1 emtriva 1 virid 2 rayataz. thank you for your answer. J from europe
Response from Dr. Young
Dear European J, thank you for your post.
I'm certainly in agreement that the patient needs to start on HIV medications. He has advanced AIDS with a very low CD4 cell count and very high viral load. From the sounds of it, he may have had pneumocystis pneumonia as well- as such co-trimoxazole (Bactrim, Sulfatrim) is very much indicated.
The regimen of tenofovir (Viread)/ emtricitabine (Emtriva, FTC with ritonavir (Norvir) boosted atazanavir (Reyataz) is one that is commonly prescribed here in the US for first line treatments. The regimen is usually very well tolerated- tenfovir rarely causes clinical side effects, though in patients with kidney disease, the dosing and toxicity needs to be monitored. FTC likewise is usually very well tolerated, a small percentage of patients develop increased pigmentation (freckling) of the hands. Norvir/atazanavir can cause mild gastrointestinal upset and characteristically can cause yellowing of the eyes and skin in a small percentage of patients.
The most important issue with this regimen (that is sometimes forgotten by doctors and patients alike) is the strong requirement to take the Norvir/atazanavir with food and to not use antacids because of the potential to seriously lower the amount of drug that is absorbed (increasing the risk of treatment failure). This may be particularly true when combined with tenofovir, since tenofovir lowers atazanavir levels slightly as well.
I hope this helps, thank you for reading. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Blowjob From A Prostitute Elisa
- Black Spots After Rimming Worried I Have HIV
- Pain In Balls After Anal Sex Sign Of HIV AIDS
- Sinus Infection After Open Mouth Kissing Worried I Have HIV
- Tingling In Feet After Anal With Condom Worried I Have HIV
- Trouble Urinating After Insertive Anal Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.